Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Chest pain after eating ham. History of stents in the heart. Headaches and spasms. Reason?

Is there a connection to eating ham and experiencing chest pains the following day? I have noticed a connection year after year the day after Easter to the point that a few years back, I actually went to the ER to get checked out. and an arthroscopy showed that nothing had changed since I had two stents put in the posterior descending artery in 2001. I believe I may have a reaction to nitrates. I have experienced migraines in the past that I believe were brought on from eating beef jerky on two occasions and if I eat more than 3 hot dogs I sometimes get severe headaches. I think the nitrates may cause spasms in my vascular system. I have been prescribed nitroglycerine but have only used it a handful of times since 2001 and I know it is used to open blood vessel and will therefore lower blood pressure. I know the nitroglycerine must be in the nitrate family but I can't figure out how one can help by opening and the other can cause spasms or constriction. Besides advising me to stop eating ham, what do you think?
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Your history & eating ham is not co-related, acid peptic problem could be one one reason behind your symptom, Nitroglycerine does not opens the vessels it just dilates it the common side effects of this drug is headache, Have good day
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor